MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE RIGHT ANGLE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE RIGHT ANGLE; CHPV
Catalog Number 823184
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports.Other mfg report number: 3013886523-2023-00243.A facility reported a hakim valve (id 823184) and a bactiseal ventricular catheter (id 23073) were implanted via ventricular peritoneal (vp) shunt on (b)(6) 2023.On (b)(6) 2023 the valve appeared to be occluded while the proximal catheter has a visible flow; therefore, the valve and catheter were removed and replaced on (b)(6) 2023.According to information provided, there was no known issue with the catheter however, the ventricular catheter was replaced.It is also unknown if the patient experienced any signs and symptoms due to valve malfunction.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6 & h10.The hakim valve (id 823184) was returned for evaluation.Device history record (dhr)- the product code 82-3184 with lot 6366268, conformed to the specifications when released to stock.Failure analysis: the position of the cam when valve was received was on setting 70 mmh2o.The valve was visually inspected; no defect was noted.The valve was hydrated.The valve passed the test for programming, occlusion, leaks, reflux and pressure.The valve functions.Root cause- no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.However, the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE RIGHT ANGLE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17406560
Report Number3013886523-2023-00233
Device Sequence Number5837729
Product Code JXG
UDI-Device Identifier10381780519263
UDI-Public(01)10381780519263(17)270430(10)6366268
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823184
Device Lot Number6366268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown